Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 25, NWS Mobile, AL

March 9, 2024George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Mar 9, 2024, 7:44 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Mar 9, 2024, 8:05 AM CST. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2024, 7:44 AM CST (13:44 UTC)
In effect from
Mar 9, 2024, 8:05 AM CST
Expired
Mar 30, 2024, 8:44 AM CDT
In force
21 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 25.72 ft at Mar 16, 2024, 2:00 PM CDT.

actionminormoderate15202503/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/31
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 9, 5:51 AM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 9, 5:51 AM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
551 AM CST Sat Mar 9 2024

...New AVIATION, NEAR TERM, LONG TERM, MARINE...

.AVIATION...
(12Z TAFs)
Issued at 542 AM CST Sat Mar 9 2024

Primary a ceiling forecast over the next 24 hours. Prevailing
LIFR/IFR conditions were noted across the forecast area at 11z in
the wake of a cold front passing through the area. Ceilings will
gradually lift to MVFR levels around noon today, followed by VFR
conditions for most areas late in the afternoon. Northwesterly
winds in the wake of the front will range from 6 to 12 knots. /22

&&

.NEAR TERM...
(Now through Sunday)
Issued at 542 AM CST Sat Mar 9 2024

Lingering showers with a few embedded thunderstorms across the far
southeastern portion of our forecast area ahead of cold front will
move out of the area by mid morning. Dry weather will follow through
the remainder of the near term as zonal flow aloft return in the
wake of the upper trough. This will also usher in cooler temps over
the weekend. A High rip current risk will persist through midnight
tonight, followed by a Moderate risk late tonight through Sunday
afternoon.

High temperatures today will be near to around 5 degrees above
normal, ranging from 67 to 72 degrees northwest of I-65, and from 72
to 77 degrees to the southeast. Low temperatures tonight will be
around normal, ranging from 41 to 46 degrees northwest of I-65, and
from 46 to 51 degrees to the southeast. High temperatures Sunday
will be 3 to 8 degrees below normal, ranging from 62 to 67 degrees.
/22

&&

.LONG TERM...
(Sunday Night through Friday)
Issued at 542 AM CST Sat Mar 9 2024

The area briefly dries out as a surface high builds into the
Southeast early in the work week. The surface high gradually slides
into the western Atlantic late Tuesday into Wednesday, allowing
onshore to redevelop over the local area. We will have two chilly
nights before milder conditions return for the remainder of the
week. Low temperatures will plunge into the mid to upper 30s across
inland counties Sunday night into Monday morning and again Monday
night into Tuesday morning. Patchy frost is possible, but not
likely, north of the Highway 84 corridor in the pre-dawn
hours on Tuesday morning.

Moisture slowly rebounds as we head toward the middle part of the
week. Can't rule out isolated rain showers on Wednesday (mainly
across the southern part of the area), but the bulk of the rain
remains over the Gulf as a boundary slowly drifts north toward our
coast. Coverage of the showers and storms increases as we roll
through the day on Thursday as a warm front moves near/inland along
the coastline. The bulk of the storms associated with an approaching
cold front won't impact our area until late in the week (Friday into
Saturday timeframe). 07/mb

&&

.MARINE...
Issued at 542 AM CST Sat Mar 9 2024

Small craft will need to exercise caution at times over the
weekend as a light to moderate westerly to northwesterly flow today
shifts northerly tonight and increase to be moderate to occasionally
strong. This offshore flow gradually diminishing Sunday into Monday,
and then shifts easterly to southeasterly Monday afternoon through
midweek. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  47  66  44  67  43  71  52 /  10   0   0   0   0   0   0  10
Pensacola   74  49  65  47  66  47  69  56 /  20   0   0   0   0   0   0  10
Destin      74  52  67  48  66  50  69  58 /  40   0   0   0   0   0   0  10
Evergreen   73  44  65  39  68  38  73  47 /  10   0   0   0   0   0   0   0
Waynesboro  69  42  64  39  67  38  71  47 /   0   0   0   0   0   0   0   0
Camden      69  42  61  37  65  36  70  45 /   0   0   0   0   0   0   0   0
Crestview   76  46  67  40  68  39  73  49 /  30   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 9, 2:46 AM CST, 4 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
246 AM CST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     Hail             Foley                   30.41N 87.68W
03/09/2024  E1.75 inch       Baldwin            AL   Public

            Numerous reports of quarter to golf ball
            size hail reported in the Foley community.
            Pictures and reports via social media.

&&
Local storm report, Mar 9, 2:48 AM CST, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
248 AM CST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     Hail             Elberta                 30.41N 87.60W
03/09/2024  E1.50 inch       Baldwin            AL   Public

            Numerous reports of quarter to ping pong
            ball size hail in Elberta. Pictures and
            reports via social media.

&&
Local storm report, Mar 9, 2:51 AM CST, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
251 AM CST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Lillian                 30.41N 87.44W
03/09/2024  E1.75 inch       Baldwin            AL   Public

            Numerous reports of quarter to golf ball
            size hail in Lillian. Pictures and reports
            via social media.

&&
Special weather statement, Mar 9, 2:53 AM CST, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 AM CST Sat Mar 9 2024

ALZ059-060-264-FLZ201-203>205-091000-
Baldwin Central AL-Covington AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
253 AM CST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BALDWIN...SOUTHEASTERN
ESCAMBIA...SOUTHERN COVINGTON...NORTHERN OKALOOSA...SANTA ROSA AND
NORTHWESTERN ESCAMBIA COUNTIES THROUGH 400 AM CST...

At 252 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Baker to 6 miles south of
Century to 3 miles west of Silverhill. Movement was northeast at 45
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview, Milton, Opp, Robertsdale, Florala, Bagdad, Loxley, Baker,
Molino, Summerdale, Silverhill, Jay, Laurel Hill, Lockhart, Point
Baker, and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 AM CST for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3100 8619 3099 8639 3079 8639 3059 8697
      3063 8725 3046 8779 3069 8781 3080 8761
      3079 8756 3080 8757 3101 8716 3139 8620
TIME...MOT...LOC 0852Z 236DEG 40KT 3073 8682 3088 8730 3054 8780

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Purdy
Local storm report, Mar 9, 3:05 AM CST, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
305 AM CST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     Hail             East End of Dauphin Isl 30.25N 88.09W
03/09/2024  E1.25 inch       Mobile             AL   Public

            Reports of pea to half dollar size hail on
            the east end of Dauphin Island. Pictures and
            reports via social media.

&&
Local storm report, Mar 9, 4:08 AM CST, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
408 AM CST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     Hail             Bellview                30.52N 87.31W
03/09/2024  E1.00 inch       Escambia           FL   Public

            Several reports of at least quarter size
            hail in the Bellview community. Pictures and
            reports via social media.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:25 PM CSTSpecial Weather StatementMOBMonroe50 min
Mar 8, 11:41 PM CSTSpecial Weather StatementMOBMobile34 min
Mar 9, 12:11 AM CSTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Crenshaw, Escambia3 hr
Mar 9, 1:47 AM CSTSpecial Marine WarningMOB28 min
Mar 9, 1:56 AM CSTSevere Thunderstorm WarningMOBBaldwin34 min
Mar 9, 2:15 AM CSTSpecial Marine WarningMOB31 min
Mar 9, 2:17 AM CSTSevere Thunderstorm WarningMOBBaldwin32 min
Mar 9, 2:21 AM CSTSpecial Weather StatementMOBBaldwin39 min
Mar 9, 2:27 AM CSTSpecial Marine WarningMOB33 min
Mar 9, 2:53 AM CSTSpecial Weather StatementMOBBaldwin, Covington67 min
Mar 9, 3:21 AM CSTAreal Flood AdvisoryMOBCovington, Crenshaw3 hr
Mar 9, 3:57 AM CSTSevere Thunderstorm WarningMOBCovington18 min
Mar 9, 7:09 AM CSTRiver Flood WarningMOBEscambia8 days
Mar 9, 7:15 AM CSTSmall Craft AdvisoryMOB25 hr
Mar 9, 9:40 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox7 days
Mar 8, 6:33 PM CSTAreal Flood AdvisoryMOBEscambia3 hr
Mar 9, 7:07 AM CSTRiver Flood WarningMOBOkaloosa71 hr
Mar 9, 9:18 AM CSTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Mar 9, 9:22 AM CSTRiver Flood WarningMOBGeorge, Greene, Jackson8 days

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.